Alert archive / Arizona / Winter Storm Warnings in 2016

Winter Storm Warning 4, NWS Flagstaff, AZ

February 1, 2016Apache County, Navajo County, Arizona

NWS Flagstaff, AZ issued this winter storm warning at Feb 1, 2016, 3:37 AM MST for Apache County, Navajo County, Arizona. It was in force for 13 hr. 12 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 1, 2016, 3:37 AM MST (10:37 UTC)
Expired
Feb 1, 2016, 5:00 PM MST
In force
13 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 1, 7:15 AM MSTSNOW 24 Ese Pinetop-Lakeside, AZ
Feb 1, 7:35 AM MSTSNOW 22 N Mcnary, AZ
Feb 1, 7:50 AM MSTSNOW 1Concho, AZ
Feb 1, 8:00 AM MSTSNOW 3Navajo National Monumen, AZSNOWFALL REPORTED FROM KAYENTA PD OVER BLACK MESA 2 TO 3 INCHES
Feb 1, 8:03 AM MSTSNOW 2Keams Canyon, AZESTIMATED 1 TO 2 INCHES OF SNOWFALL
Feb 1, 8:05 AM MSTSNOW 6Wnw Ganado, AZPUBLIC AND P.D. REPORTED 3 TO 6 INCHES
Feb 1, 8:10 AM MSTSNOW 10Tsaile, AZWINDOWROCK P.D. REPORTED 6 TO 12 INCHES OF SNOWFALL CHUSKA MOUNTAINS
Feb 1, 8:18 AM MSTSNOW 3Window Rock, AZESTIMATED 2 TO 3 INCHES OF SNOWFALL
Feb 1, 8:33 AM MSTSNOW 7Alpine, AZALPINE RANGER DISTRICT REPORTS 5 TO 7 INCHES OF SNOW AT 8050 FEET ELEVATION.
Feb 1, 12:15 PM MSTSNOW 4.34 Ese Pinetop-Lakeside, AZUPDATED STORM TOTAL SINCE SUNDAY EVENING... 2.3 INCHES SINCE 0700 AM REPORT
Feb 1, 3:55 PM MSTSNOW 4.5Fort Defiance, AZMEASURED 4.5 INCHES OF SNOWFALL AT 6800 FT ELEVATION.
Feb 1, 4:52 PM MSTSNOW 4.71 N Mcnary, AZSTORM TOTAL SUNDAY NIGHT THROUGH 500 PM MST MONDAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2016-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2016-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

475 
WWUS45 KFGZ 011037
WSWFGZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
337 AM MST MON FEB 1 2016

AZZ017-011900-
/O.NEW.KFGZ.WS.W.0004.160201T1037Z-160202T0000Z/
WHITE MOUNTAINS-
INCLUDING THE CITIES OF...SHOW LOW...GREER
337 AM MST MON FEB 1 2016

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.

* TIMING...SNOW SHOWERS...HEAVY AT TIMES...WILL CONTINUE ACROSS
  THE WHITE MOUNTAINS TODAY.

* GENERAL EVENT TOTAL SNOW ACCUMULATIONS...5 TO 12 INCHES ABOVE
  6000 FEET WITH 12 TO 18 INCHES ABOVE 7500 FEET. SEE DETAILS
  BELOW OR CONSULT POINT SPECIFIC FORECAST AT:
  WEATHER.GOV/FLAGSTAFF.

* SNOWFALL FORECAST FROM 3 AM MST TODAY UNTIL 5 PM MST TODAY...

         ALPINE  6 TO 10 INCHES  PINETOP-LKSIDE  6 TO 10 INCHES
       SHOW LOW  4 TO 6  INCHES      WHITERIVER  1 TO 3  INCHES

* OTHER IMPACTS...SOUTHWEST WINDS GUSTING TO 40 MPH COMBINED WITH
  HEAVY SNOW WILL CAUSE WHITEOUT CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING...DUE TO SIGNIFICANT AMOUNTS OF SNOW AND
STRONG WINDS PRODUCING LIMITED VISIBILITIES.

DRIVING WILL BE EXTREMELY DANGEROUS DURING THIS STORM. FOR THE
LATEST ROAD CONDITIONS AND CLOSURES...CALL THE ADOT FREEWAY
MANAGEMENT SYSTEM AT 1 888 411 7623 OR VISIT THEIR WEB SITE AT
WWW.AZ511.COM.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-006>009-011-015-016-018-038-039-011900-
/O.NEW.KFGZ.WW.Y.0004.160201T1037Z-160202T0000Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...VALLE...PRESCOTT...WINDOW ROCK...GANADO...
FLAGSTAFF...HAPPY JACK...PAYSON...SEDONA
337 AM MST MON FEB 1 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* TIMING...SNOW SHOWERS...HEAVY AT TIMES...WILL CONTINUE ACROSS
  THE ADVISORY AREA THROUGH THIS AFTERNOON.

* GENERAL EVENT TOTAL SNOW ACCUMULATIONS...4 TO 12 INCHES ABOVE
  5000 FEET...WITH LOCALLY HIGHER AMOUNTS. SEE DETAILS BELOW OR
  CONSULT POINT SPECIFIC FORECAST AT: WEATHER.GOV/FLAGSTAFF.

* SNOWFALL FORECAST FROM 3 AM MST TODAY UNTIL 5 PM MST TODAY...

     DONEY PARK  4 TO 6  INCHES       FLAGSTAFF  5 TO 9  INCHES
   FOREST LAKES 11 TO 17 INCHES        FREDONIA  1 TO 2  INCHES
         GANADO  3 TO 5  INCHES    GRAND CANYON  4 TO 8  INCHES
HEBER-OVERGAARD  4 TO 6  INCHES      JACOB LAKE  4 TO 6  INCHES
     KYKOTSMOVI  1 TO 2  INCHES       NORTH RIM  5 TO 9  INCHES
         PAYSON  2 TO 4  INCHES PINE-STRAWBERRY  5 TO 9  INCHES
PRESCOTT VALLEY  1 TO 3  INCHES        PRESCOTT  3 TO 5  INCHES
         SEDONA  1 TO 3  INCHES        SELIGMAN  2 TO 4  INCHES
         SHONTO  2 TO 4  INCHES           VALLE  2 TO 4  INCHES
       WILLIAMS  5 TO 9  INCHES     WINDOW ROCK  2 TO 4  INCHES

* OTHER IMPACTS...SOUTHWEST WINDS GUSTING TO 40 MPH COMBINED WITH
  HEAVY SNOW WILL CAUSE WHITEOUT CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF FALLING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES.

PLAN EXTRA TIME FOR TRAVEL...AND USE CAUTION WHILE DRIVING. FOR
THE LATEST ROAD CONDITIONS AND CLOSURES...CALL THE ADOT FREEWAY
MANAGEMENT SYSTEM AT 1 888 411 7623 OR VISIT THEIR WEB SITE AT
WWW.AZ511.COM.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
2 follow-up statements
786 
WWUS45 KFGZ 011847
WSWFGZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1147 AM MST MON FEB 1 2016

AZZ017-020000-
/O.CON.KFGZ.WS.W.0004.000000T0000Z-160202T0000Z/
WHITE MOUNTAINS-
INCLUDING THE CITIES OF...SHOW LOW...GREER
1147 AM MST MON FEB 1 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...LIGHT TO MODERATE SNOW SHOWERS WILL CONTINUE ACROSS
  THE WHITE MOUNTAINS THROUGH THE AFTERNOON. LIGHT SNOW SHOWERS
  WILL PERSIST INTO THE EARLY EVENING...BUT WILL QUICKLY TAPER
  OFF.

* GENERAL EVENT TOTAL SNOW ACCUMULATIONS...5 TO 12 INCHES ABOVE 
  6000 FEET WITH 12 TO 18 INCHES ABOVE 7500 FEET. SEE DETAILS 
  BELOW OR CONSULT POINT SPECIFIC FORECAST AT: 
  WEATHER.GOV/FLAGSTAFF. 

* ADDITIONAL SNOWFALL FROM 11 AM MST TODAY UNTIL 5 PM MST 
  TODAY...

         ALPINE  1 TO 3  INCHES  PINETOP-LKSIDE  1 TO 2  INCHES
       SHOW LOW  1 TO 2  INCHES      WHITERIVER  1 TO 2  INCHES

* OTHER IMPACTS...SOUTHWEST WINDS GUSTING TO 30 MPH COMBINED WITH
  MODERATE SNOWFALL WILL CAUSE WHITEOUT CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING...DUE TO SIGNIFICANT AMOUNTS OF SNOW AND
STRONG WINDS PRODUCING LIMITED VISIBILITIES.

DRIVING WILL BE EXTREMELY DANGEROUS DURING THIS STORM. FOR THE
LATEST ROAD CONDITIONS AND CLOSURES...CALL THE ADOT FREEWAY
MANAGEMENT SYSTEM AT 1 888 411 7623 OR VISIT THEIR WEB SITE AT
WWW.AZ511.COM.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-006>009-011-015-016-018-038-039-020000-
/O.CON.KFGZ.WW.Y.0004.000000T0000Z-160202T0000Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-NORTHERN GILA COUNTY-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...VALLE...PRESCOTT...WINDOW ROCK...GANADO...
FLAGSTAFF...HAPPY JACK...PAYSON...SEDONA
1147 AM MST MON FEB 1 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON ABOVE 4000 FEET...

* TIMING...FREQUENT LIGHT TO MODERATE SNOW SHOWERS WILL CONTINUE
  THROUGH THE AFTERNOON. ACTIVITY WILL QUICKLY TAPER OFF THIS
  EVENING.

* GENERAL EVENT TOTAL SNOW ACCUMULATIONS...4 TO 12 INCHES ABOVE 
  5000 FEET...WITH LOCALLY HIGHER AMOUNTS. SEE DETAILS BELOW OR 
  CONSULT POINT SPECIFIC FORECAST AT: WEATHER.GOV/FLAGSTAFF. 

* ADDITIONAL SNOWFALL FROM 11 AM MST TODAY UNTIL 5 PM MST 
  TODAY...

     DONEY PARK  1 TO 2  INCHES       FLAGSTAFF  1 TO 3  INCHES
   FOREST LAKES  1 TO 3  INCHES          GANADO  1 TO 2  INCHES
   GRAND CANYON  1 TO 2  INCHES HEBER-OVERGAARD  1 TO 2  INCHES
     JACOB LAKE  1 TO 2  INCHES          PAYSON  1 TO 2  INCHES
PINE-STRAWBERRY  1 TO 3  INCHES        PRESCOTT  1 TO 2  INCHES
         SEDONA  1 TO 2  INCHES          SHONTO  1 TO 2  INCHES
          VALLE  1 TO 2  INCHES        WILLIAMS  1 TO 2  INCHES
    WINDOW ROCK  1 TO 2  INCHES

* OTHER IMPACTS...SOUTHWEST WINDS GUSTING TO 40 MPH COMBINED 
  WITH HEAVY SNOW WILL CAUSE WHITEOUT CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF FALLING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES.

PLAN EXTRA TIME FOR TRAVEL...AND USE CAUTION WHILE DRIVING. FOR
THE LATEST ROAD CONDITIONS AND CLOSURES...CALL THE ADOT FREEWAY
MANAGEMENT SYSTEM AT 1 888 411 7623 OR VISIT THEIR WEB SITE AT
WWW.AZ511.COM.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
974 
WWUS45 KFGZ 020010
WSWFGZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
510 PM MST MON FEB 1 2016

AZZ017-020300-
/O.EXP.KFGZ.WS.W.0004.000000T0000Z-160202T0000Z/
/O.NEW.KFGZ.WS.W.0005.160202T0010Z-160202T0300Z/
WHITE MOUNTAINS-
INCLUDING THE CITIES OF...SHOW LOW...GREER
510 PM MST MON FEB 1 2016

...WINTER STORM WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CONTINUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING.

* TIMING...LIGHT TO MODERATE SNOW SHOWERS WILL CONTINUE ACROSS THE
  WHITE MOUNTAINS THROUGH THE EVENING. LIGHT SNOW SHOWERS WILL
  PERSIST INTO THE EARLY EVENING...BUT WILL QUICKLY TAPER OFF.

* GENERAL EVENT TOTAL SNOW ACCUMULATIONS...5 TO 12 INCHES ABOVE 
  6000 FEET WITH 12 TO 18 INCHES ABOVE 7500 FEET. SEE DETAILS 
  BELOW OR CONSULT POINT SPECIFIC FORECAST AT: 
  WEATHER.GOV/FLAGSTAFF. 

* OTHER IMPACTS...GUSTY SOUTHWEST WINDS WILL COMBINE WITH MODERATE
  SNOWFALL TO CAUSE PERIODS OF WHITEOUT CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING...DUE TO SIGNIFICANT AMOUNTS OF SNOW AND
STRONG WINDS PRODUCING LIMITED VISIBILITIES.

DRIVING WILL BE EXTREMELY DANGEROUS DURING THIS STORM. FOR THE
LATEST ROAD CONDITIONS AND CLOSURES...CALL THE ADOT FREEWAY
MANAGEMENT SYSTEM AT 1 888 411 7623 OR VISIT THEIR WEB SITE AT
WWW.AZ511.COM.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ011-016-018-020300-
/O.EXP.KFGZ.WW.Y.0004.000000T0000Z-160202T0000Z/
/O.NEW.KFGZ.WW.Y.0005.160202T0010Z-160202T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-EASTERN MOGOLLON RIM-
NORTHERN GILA COUNTY-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...HAPPY JACK...
PAYSON
510 PM MST MON FEB 1 2016

...WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 8 PM MST THIS
EVENING ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CONTINUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING.

* TIMING...FREQUENT LIGHT TO MODERATE SNOW SHOWERS WILL CONTINUE
  THROUGH THIS EVENING. ACTIVITY WILL QUICKLY TAPER OFF
  OVERNIGHT.

* GENERAL EVENT TOTAL SNOW ACCUMULATIONS...4 TO 12 INCHES ABOVE 
  5000 FEET...WITH LOCALLY HIGHER AMOUNTS. SEE DETAILS BELOW OR 
  CONSULT POINT SPECIFIC FORECAST AT: WEATHER.GOV/FLAGSTAFF. 

* OTHER IMPACTS...GUSTY SOUTHWEST WINDS WILL COMBINE WITH MODERATE
  SNOW TO CAUSE PERIODS OF WHITEOUT CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF FALLING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES.

PLAN EXTRA TIME FOR TRAVEL...AND USE CAUTION WHILE DRIVING. FOR
THE LATEST ROAD CONDITIONS AND CLOSURES...CALL THE ADOT FREEWAY
MANAGEMENT SYSTEM AT 1 888 411 7623 OR VISIT THEIR WEB SITE AT
WWW.AZ511.COM.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-006>009-015-038-039-020115-
/O.EXP.KFGZ.WW.Y.0004.000000T0000Z-160202T0000Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
WESTERN MOGOLLON RIM-OAK CREEK AND SYCAMORE CANYONS-
BLACK MESA AREA-
510 PM MST MON FEB 1 2016

...WINTER WEATHER ADVISORY HAS EXPIRED...

SNOWFALL IS EXPECTED TO DIMINISH OVER THE NEXT COUPLE OF HOURS.
HOWEVER...EXPECT HAZARDOUS WINTER DRIVING CONDITIONS TO CONTINUE
DUE TO ICY AND SNOW PACKED ROADWAYS.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this winter storm warning went out at Jan 31, 9:55 PM MST, 5 hours 42 minutes earlier.

Area forecast discussion, Jan 31, 9:55 PM MST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
955 PM MST SUN JAN 31 2016

.SYNOPSIS...A COLD AND WINDY STORM SYSTEM WILL AFFECT NORTHERN
ARIZONA THROUGH MONDAY WITH WIDESPREAD PRECIPITATION...GUSTY
WINDS...AND FALLING SNOW LEVELS. CLEARING FROM WEST TO EAST IS
EXPECTED BY TUESDAY...WITH DRY AND GRADUALLY WARMING DAYTIME
TEMPERATURES THROUGH THE END OF THE WEEK.

&&

.DISCUSSION...A WINTER STORM IS CURRENTLY IMPACTING PORTIONS OF
NORTHERN ARIZONA. SNOW HAS BEEN OBSERVED OVER HIGHER TERRAIN FROM
FLAGSTAFF WESTWARD ABOVE 6500 FEET. RAIN HAS BEEN OBSERVED BELOW
6500 FEET. IN ADDITION, ISOLATED THUNDERSTORMS HAVE BEEN
OBSERVED, WITH THE MAJORITY OF ACTIVITY OCCURRING ACROSS YAVAPAI
AND NORTHERN GILA COUNTIES.

THE SURFACE COLD FRONT, ORIENTED FROM NORTH TO SOUTH, IS CURRENTLY
DRAPED ACROSS CENTRAL COCONINO AND YAVAPAI COUNTIES. THIS FRONT
WILL QUICKLY SLIDE EASTWARD OVERNIGHT. THE BOUNDARY IS FORECAST TO
PASS FLAGSTAFF NOW, WINSLOW BETWEEN 11 PM AND 12 AM, SHOW LOW
BETWEEN 12 AND 1 AM AND WINDOW ROCK AROUND 2 AM. THE HEAVIEST
SNOWFALL IS EXPECTED TO OCCUR ALONG AND JUST BEHIND THE FRONT.
CHALLENGING WINTER DRIVING CONDITIONS IN SNOW AND BLOWING SNOW IS
A GUARANTEE. SNOW LEVELS WILL QUICKLY DROP BEHIND THE FRONT, WITH
SNOW LEVELS AS LOW AS 3000 FEET BY MONDAY MORNING. FOR EXPECTED
SNOW AMOUNTS AT ANY GIVEN LOCATION, PLEASE CONSULT THESE WINTER WX
PRODUCTS, OUR WEATHER STORY GRAPHICS, AND POINT-AND-CLICK
FORECASTS VIA OUR WEBSITE AT WEATHER.GOV/FLAGSTAFF.

DURING THE DAY ON MONDAY...MODERATE TO HEAVY SNOW SHOWERS WILL
BRING ADDITIONAL SNOW ACCUMULATION ALONG WITH STRONG GUSTY
SOUTHWEST WINDS - AGAIN CAUSING BLOWING AND DRIFTING SNOW.

SNOWFALL RATES ARE FORECAST TO DECREASE LATE MONDAY AFTERNOON AND
EVENING AS THE SYSTEM MOVES FARTHER EASTWARD. VERY COLD, BUT
DRIER WEATHER IS ANTICIPATED TO DEVELOP ON TUESDAY, WITH DAYTIME
TEMPS GRADUALLY GETTING WARMER FOR WEDNESDAY THROUGH THE END OF
THE WEEK.

&&

.AVIATION...FOR THE 06Z PACKAGE...EXPECT WORSENING CONDITIONS
TONIGHT. ALL AREAS WILL EXPERIENCE WDSPRD MVFR/IFR DUE TO SN/RA
WITH OCCASIONAL LIFR IN HEAVY SNOW. ISOLATED EMBEDDED TS WILL
CONTINUE THROUGH 09Z. SNOW LEVELS WILL FALL OVERNIGHT WITH AREAS
OF LOWER ELEVATION MODERATE RAIN...BUT MAINLY MODERATE TO HEAVY
SNOW AND BLOWING SNOW THROUGH 00Z TUE. PRECIPITATION WILL
TRANSITION FROM SHOWERY THIS EVENING...TO STRATIFORM
TONIGHT...BACK TO SHOWERY ON MONDAY. AVIATION DISCUSSION NOT
UPDATED FOR TAF AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY UNTIL 5
PM MST MONDAY FOR AZZ008-009-018.

WINTER STORM WARNING UNTIL 5 PM MST MONDAY FOR AZZ004-006-007-
011-015>017-039.

&&

PUBLIC...RR
AVIATION...SUK

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Feb 1, 1:16 AM MST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
116 AM MST MON FEB 1 2016

AZZ004>018-037>040-020130-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
116 AM MST MON FEB 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TONIGHT

A STRONG PACIFIC STORM WILL IMPACT ARIZONA. EXPECT SOUTHWEST WIND
GUSTS TO 45 MPH ACROSS MUCH OF THE NORTHLAND. RAIN AND SNOW
SHOWERS WILL INTENSIFY AND INCREASE ACROSS NORTHERN ARIZONA THIS
EVENING AND OVERNIGHT.

HAZARDOUS DRIVING CONDITIONS ARE LIKELY FOR AREAS ABOVE 5000 FEET
DUE TO SNOW AND STRONG WINDS. THE WINTER STORM WARNINGS HAVE BEEN
DOWNGRADED TO SNOW ADVISORIES...AND REMAIN IN EFFECT FOR MANY
AREAS ABOVE 4000 FEET. CONSULT YOUR POINT AND CLICK FORECAST AT
WEATHER.GOV/FLAGSTAFF OR PHXWSWFGZ FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...WIDESPREAD PRECIPITATION IS EXPECTED...WITH SNOW
LEVELS FALLING TO AROUND 3000 FEET...AND SIGNIFICANT SNOW
ACCUMULATIONS ABOVE 4000 FEET. THE SNOW ADVISORIES CONTINUE
THROUGH 5 PM MONDAY. SCATTERED SNOW SHOWERS TO CONTINUE MONDAY
NIGHT ACROSS THE NORTHEAST QUARTER OF ARIZONA.

CLEARING MOVES IN RAPIDLY FROM WEST TO EAST TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

In the hours before

Special weather statement, Jan 31, 10:17 PM MST, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1017 PM MST SUN JAN 31 2016

AZZ015-010545-
WESTERN MOGOLLON RIM-
1017 PM MST SUN JAN 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COCONINO COUNTY
UNTIL 1045 PM MST...

AT 1016 PM MST...DOPPLER RADAR WAS TRACKING A STRONG
LINE OF THUNDERSTORMS OVER FLAGSTAFF...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...FLAGSTAFF...KACHINA VILLAGE...AND DONEY
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3506 11169 3516 11178 3544 11153 3518 11128
TIME...MOT...LOC 0516Z 240DEG 65KT 3519 11159

RR
Local storm report, Feb 1, 12:23 AM MST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1223 AM MST MON FEB 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     SNOW             FLAGSTAFF AIRPORT       35.14N 111.67W
02/01/2016  M2.4 INCH        COCONINO           AZ   NWS EMPLOYEE

            2.4 INCHES OF NEW SNOW AS OF MIDNIGHT.

&&

EVENT NUMBER FGZ1600117

CLM

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 7:44 PM MSTSpecial Weather StatementFGZ31 min
Jan 31, 10:17 PM MSTSpecial Weather StatementFGZ28 min
Feb 1, 3:37 AM MSTWinter Weather AdvisoryFGZApache, Coconino, Gila, Navajo, Yavapai13 hr

Nearby

Winter Storm Warnings in Arizona, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.